Q. How long should my dad continue the same dosage of medicines after a stent surgery?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 23, 2020

Hello doctor,

My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is using them. Should he continue the same dosage of drugs or any changes in the prescription? Please suggest to me.

#

Hello,

Welcome to icliniq.com.

I have seen the prescription (attachment removed to protect patient identity).

The same medications are continued for one year, and afterward, the dose is reduced. So, I would advise my patients to continue with these for a

total of one year if they do not have any symptoms or BP is well controlled.

However, I prefer to add antacids like Pantoprazole 40 or Rabeprazole 20 mg before breakfast once daily, along with these medications routinely in order to prevent gastritis or acidity. So you may discuss with your treating doctor.

Regarding Atorvastatin, 80 mg is also fine, but I prefer to keep patients on 40 mg once daily at this weight. Anyways, he may continue with 80 mg, as suggested by the treating doctor.

So, in my opinion, medications may be continued, and it is better to add antacids if not having.

I hope this helps.

Thank you doctor,

Is it fine to take Clopitab 75 mg tablet twice daily?

#

Hello,

Welcome back to icliniq.com.

Yes, I prefer to continue it twice daily for one year. Some doctors give it once daily from the beginning itself.

Thank you doctor,

My father got his stent surgery before six months, but still, his legs are swollen. Is this a normal issue, or should he need to be diagnosed immediately?

He has no other symptoms like breathlessness or chest pain. But his feet were swollen when he sits continuously for a longer time. When he goes for a walk, it seems to be reducing. Is it serious, or can he be treated with any home remedies? Please suggest.

#

Hello,

Welcome back to icliniq.com.

No, it is not a significant issue. It is likely related to Stamlo (Amlodipine). It is a common side effect of it. So the first step should be to change Stamlo to other medications like Cilnidipine 10 mg twice daily (equivalent to Stamlo 10 mg). If it does not subside, he will need a diuretic to increase urine output to clear the swelling.

Also, he should avoid excessive salt and water and elevate his legs as much as possible.


Was this answer helpful?

 | 


Related Questions:
What ayurvedic medicine to take after stent placement?

.. read your query. See as he has a stent implanted, he has to take all his heart medications. Along with that, he can start capsule Arjun two capsules two times a day with water after food for one month. In case you face any problem after taking thi...   Read full

My husband had Losar Beta H twice by mistake. Will it cause any side effect?

.. worry. He can have Storvas (Atorvastatin) now. But, he should not repeat this mistake again. Ask him to take Losar Beta H (combination of Losartan, Atenolol and Hydrochlorothiazide) at a specific time in a day keeping it in a separate pill box. Ju...   Read full

Brother-in-law got a stent for stomach cancer and still not able to eat. Why?

Stenting for an inoperable carcinoma stomach is ideal as the patient can have food normally ... But, it has been more than a week since stenting without any improvement, so it is better to be inv...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.